Donate Now
Post New Topic  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » EXPERT ADVICE » Emergencies and Crises » LATE FOR DEPO PROVERA & PREGNANT?

 - UBBFriend: Email this page to someone!    
Author Topic: LATE FOR DEPO PROVERA & PREGNANT?
LX4LIFE17
Activist
Member # 32077

Icon 9 posted      Profile for LX4LIFE17     Send New Private Message       Edit/Delete Post   Reply With Quote 
I've been having unprotected sex with my boyfriend ever since I went on Depo provera (July 19th 2007) and I had unprotected sex 2 days before I was due for my Depo Provera shot which was yesterday when I was due but I didn't go for my second dose. I've been having really thick creamy white discharge, sore nipples, bloating, headaches, bad cramping, and sharp lower right side abdominal pain for the past few days. I usually bloat for one day then the next day I start heavy bleeding but all I'm having is this darn thick discharge. I have no clue what the heck is happening to my body. Am I pregnant? I know I need to take a test to forsure know but from what I've written what are you're instincts? My boyfriend thinks that I am so I really don't know. Please Help. [Confused]
Posts: 78 | From: Cali | Registered: Jan 2007  |  IP: Logged | Report this post to a Moderator
-Lauren-
Activist
Member # 25983

Icon 1 posted      Profile for -Lauren-     Send New Private Message       Edit/Delete Post   Reply With Quote 
Have it been 14 weeks or more since you were due for your shot? If so, you were at risk of pregnancy.

If it has been over 13 weeks but less than 14, get your next shot as soon as possible and use a backup method of birth control starting now and for the first week after your next shot, or as long as your provider says to do so.

In the future, many women find it helpful to schedule their shot every 12 weeks, so that being late by a week does not carry the risk of compromising their protection.

[ 10-20-2007, 05:54 PM: Message edited by: *Lauren* ]

Posts: 4636 | From: USA/Northern Europe | Registered: Oct 2005  |  IP: Logged | Report this post to a Moderator
LX4LIFE17
Activist
Member # 32077

Icon 1 posted      Profile for LX4LIFE17     Send New Private Message       Edit/Delete Post   Reply With Quote 
I've been having unprotected sex for the past week including 2 days before my due date (which was yesterday) and I have no clue if the Depo shot was already out of my system before this week. I've been having really thick discharge, sore breasts, and bad cramping lately. Why? =/
Posts: 78 | From: Cali | Registered: Jan 2007  |  IP: Logged | Report this post to a Moderator
-Lauren-
Activist
Member # 25983

Icon 1 posted      Profile for -Lauren-     Send New Private Message       Edit/Delete Post   Reply With Quote 
Well, you've only been on the shot for three months. Many women take several shots before bleeding problems and cycle disturbances work themselves out, if ever. Depo is a very high dose of hormones.

Depo doesn't leave your system completely until many months have passed since your last shot -- but levels decline enough to halt pregnancy prevention past 14 weeks.

So, I'd advise you to call your physician, get the date of your last shot, reschedule, and take EC if you've gone past 14 weeks. [Smile]

Posts: 4636 | From: USA/Northern Europe | Registered: Oct 2005  |  IP: Logged | Report this post to a Moderator
LX4LIFE17
Activist
Member # 32077

Icon 1 posted      Profile for LX4LIFE17     Send New Private Message       Edit/Delete Post   Reply With Quote 
I would bleed ALOT during depo on the second month which I know is normal but I don't light bleed or anything now. Just thick discharge which is not one of the side affects getting off of depo. Then what is wrong with me?
Posts: 78 | From: Cali | Registered: Jan 2007  |  IP: Logged | Report this post to a Moderator
-Lauren-
Activist
Member # 25983

Icon 1 posted      Profile for -Lauren-     Send New Private Message       Edit/Delete Post   Reply With Quote 
Likely, nothing. 3 months is the basic adjustment period for any type of hormonal birth control; you can't expect the side effects you experience there to hold true for the rest of the time on your contraceptive regimen.

This is something to bring up to your provider if you're worried. Thick discharge, btw, means the depo is likely still working; progesterone thickens and acidifies cervical mucus to kill sperm.

And as I explained before, you aren't "off depo", or experiencing effects due to declining levels yet. It has far worse reversibility than other hormonal methods. Unless you've gone over 14 weeks, you can assume these effects are normal.

Posts: 4636 | From: USA/Northern Europe | Registered: Oct 2005  |  IP: Logged | Report this post to a Moderator
LX4LIFE17
Activist
Member # 32077

Icon 1 posted      Profile for LX4LIFE17     Send New Private Message       Edit/Delete Post   Reply With Quote 
I just talked with a person from 1-800-395-HELP about my story and they said I either have an STD or I am pregnant so now I'm confused... ?
Posts: 78 | From: Cali | Registered: Jan 2007  |  IP: Logged | Report this post to a Moderator
LilBlueSmurf
Scarleteen Volunteer
Member # 1207

Icon 1 posted      Profile for LilBlueSmurf     Send New Private Message       Edit/Delete Post   Reply With Quote 
No one can tell you over the phone that you're pregnant or have an STI. No one. I don't care who they are or what they think they know, they're wrong. I am a Registered Nurse and I have sense enough to not try to diagnose you over the internet.

I agree w/ Lauren -- I do not see a pregnancy risk here. However, since you're worried about it, you should take a pregnancy test. Tests are accurate the first day of a missed period or 10 to 14 days after the risk.

If you're worried about this discharge, you need to see your doctor. You cannot just assume that changes in your cycle/body are due to pregnancy, especially when you're on hormonal birth control.

If you're not going to continue w/ the Depo but still want to continue having sex, you're going to need to negotiate some sort of birth control with your partner. Another thing you'll need to discuss with your doctor.

Posts: 7168 | From: Ontario | Registered: Sep 2000  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.
UBB Code™ Images not permitted.
Instant Graemlins
   


Post New Topic  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3